Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Have pain and lump behind knee while training. Have arthritis and received cortisone shots. Reason?

hi i have arthritis in both knees recently received cortisone shots..the pain was gone.(6-8weeks ago) it is slowly the meantime i have stepped up strength training a spinning in hopes to strengthen my legs muscles i was in a class doing light leg work..suddenly a wicked pain behind my left has not gone away..leaving me limping with a lump behind my knee..what the heck did i do??? thanks for your time!
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Jul 2013
Hi, thanks for writing to HCM.

Based on the description, I suspect that the swelling at the back of your knee could possibly be a BAKER's CYST. This is commonly seen in osteoarthrtic knees and usually results from excessive bulging of the synovial reflection along with fluid into the back of knee.

This is generally harmless and in ocassional cases may limit joint motion (if it is too large).

If symptomatic,
* a short course of an antiinflammatory medication may be helpful
* Aspiration of the cyst will ease pain & improve joint motion
* Injection of corticosteroid into the cyst will benefit in some cases
* Ocassionally, excision may be indicated

Hope this information is helpful. Good day
Answered: Tue, 3 Sep 2013
I find this answer helpful

 1 user finds this helpful

Rheumatologist Dr. Venkatesh S Pai's  Response
how old are you? this may be a cyst due to your arthritis. please get evaluated by a rheumatologist or orthopedecian.
Answered: Mon, 2 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor